MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® LAG SCREW INSERTER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO® LAG SCREW INSERTER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO® LAG SCREW INSERTER
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022 it was reported by a sales representative via sems that an 5030-000 multiple pieces of the lag screw inserter handle loosened and fell apart.This was discovered during use in a troch nail procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged 5030-000 was received for evaluation.Visual inspection identified no apparent issues with the device.Further inspection revealed the outer hub sheath could be unscrewed, and the pin that held the inner hub could be removed by tapping the device against a surface.This caused the entire hub assembly to come apart.This issue is known and has been addressed in aos internal record eco-1596.Further monitoring will be performed for similar complaints post implementation of the eco.

Brand Name
GALILEO® LAG SCREW INSERTER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13472328
Report Number1220246-2022-04435
Device Sequence Number1714191
Product Code HSB
UDI-Device Identifier00848665036244
UDI-Public00848665036244
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® LAG SCREW INSERTER
Device Catalogue Number5030-000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown